Jump to content

Moonglow: taper from Quetiapine


Moonglow

Recommended Posts

I'll try and keep this brief!.Around 2015 due to errors by both myself and my Doctor I ended up on 5mg Lorazepem for chronic insomnia, later switched to 50mg Diazepam.It took a year to taper ,during which I suffered horrendous depression ( having no history of it before) at first acute and then switching to typical waves and Windows.I was put on various meds for it,Sertraline,Mirtazipine and Quetiapine.In 2017 I was taken off the Sertraline.Still no better and in desperation, at the start of this year I rang a tranquilizer withdrawal charity which suggested I wouldn't get any better whilst I was still on the other meds, (particularly the Quetiapine),as they would hinder healing from the Benzo.My Psychiatrist couldn't disagree more, and has told my it's been so long since I came off the Benzo it's nothing to do with either Benzo withdrawal, or the other medications.He insists my symptoms are Psychological.And so I'm looking for reassurance that these symptoms could indeed be down to the meds ,and I'm not keeping myself ill as he suggests.Also support with tapering the Quetiapine as I'm trying to do it myself without his say so.I've been trying to cut 10% every fortnight,and am down to 75mg.So far symptoms have stayed the same ,but I'm willing to hold doses for longer as I go down.I'm feeling so frustrated, and upset at having to go through more withdrawals.I thought the worst of it was all done once I was off the benzo.Thanks for reading.

  • May  2015 start taper from 50mg Diazepam
  • Put on 200mg Sertraline,45mg Mirtazipine,150mg Quetiapine
  • June 2016 end Diazepam taper
  • 2017 withdraw from Sertraline _ drop 50mg every few months
  • Currently withdrawing Quetiapine 10% every two weeks .

Start May 2018 _ now at 75mg.

Link to comment
  • Moderator

Hello, Moonglow, and welcome to SA.  I'm sorry you're having a difficult time.  

 

To start, in orderto give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
Please include the dates of your taper and the rate at which you tapered.  This drug signature is very important.
 
You are tapering the Quetiapine too fast.  At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
 
 
You have been on and off a number of drugs in the recent past, in addition to the current too-fast taper, so it is not surprising you're experiencing withdrawal.  The vast majority of doctors know nothing about withdrawal, so your psychiatrist's response is typical.  
 
 
What withdrawal symptoms are you experiencing?  To help you understand your symptoms, here is some information on withdrawal.  
 
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.

This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 
Edited by manymoretodays
removed excess white space

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thank you for the warm welcome.Will work my way through the links.Can I just ask quickly ,if I taper slow enough is a  full recovery reasonably probable?.It's my greatest fear that as I've been poly medicated,and as you say taken on and off so many drugs ,the damage will be so great I won't recover.Thanks.

 

 

 

  • May  2015 start taper from 50mg Diazepam
  • Put on 200mg Sertraline,45mg Mirtazipine,150mg Quetiapine
  • June 2016 end Diazepam taper
  • 2017 withdraw from Sertraline _ drop 50mg every few months
  • Currently withdrawing Quetiapine 10% every two weeks .

Start May 2018 _ now at 75mg.

Link to comment
  • ChessieCat changed the title to Moonglow: taper from Quetiapine
  • Administrator

Hello, Moonglow. Yes, we advise a gradual taper so as to facilitate full recovery.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 6 months later...
  • Moderator Emeritus

Hi moonglow, 

 

How are you doing?💚

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy